Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 129, NWS Jacksonville, FL

June 23, 2000Clay County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 23, 2000, 3:01 PM EDT for Clay County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2000, 3:01 PM EDT (19:01 UTC)
Expired
Jun 23, 2000, 3:30 PM EDT
In force
29 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Clay County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 799 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
799 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

789 
WUUS52 KJAX 231901
SVRJAX
FLC019-231930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
301 PM EDT FRI JUN 23 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN NORTHEAST FLORIDA

* UNTIL 330 PM EDT

* AT 301 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF MIDDLEBURG...OR ABOUT 13
  MILES SOUTHWEST OF LAKESIDE...MOVING SOUTHWEST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 330 PM EDT...
  ASBURY LAKE AND DOCTORS INLET...
  KINGSLEY...
  LAKE GENEVA...

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.



$$
ZAPPE/SANDRIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:30 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 23, 1:30 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
130 PM EDT FRI JUN 23 2000

ZONES...WENT WITH A COMBO OF THE AVN/ETA FORECAST FOR THIS PACKAGE
AND DONT REALLY LIKE THE NGM HANDLING OF DEEP LEVEL MOISTURE PAST 00
UTC THIS EVE. BOTH ETA/AVN PUSH THE MAIN DEEP LEVEL MOISTURE SOUTH
THIS AFTN...WHICH IS WHAT I THINK I AM CURRENTLY SEEING WRT THIS
AFTNS THE AREAS OF CONVECTIVE DEVELOPMENT. HOWEVER...LOOKING AT
CONVECTION OVER THE GULF AND THE ORIENTATION OF THE UPR SHEAR ZONE ON
WV IMAGERY...I LIKE THE IDEA THAT AVN HAS OF A MSTR SURGE COMING OUT
OF APALACHEE BAY LATE TONIGHT AND INTO TMRW FOR THE SRN MOST COS.
THE SYNOPTIC SET UP LOOKS PROMISING...WITH A W-SW SYNOPTIC FLOW AND
ITS BEEN A WHILE SINCE WEVE SEEN THIS TYPE OF SURGE. MAYBE ITS
WISHFUL THINKING...BUT I THINK WERE DUE (THIS IS THE HUNCH PART OF
THE JOB SO...DONT ASK ME TO EXPLAIN WHY OTHER THAN THE FACT THAT I
LIKE THE AVN RUN BETTER). WILL HOLD POPS HIGHER FOR ST. JOHNS...
PUTNAM...ALACHUA...GILCHRIST AND MARION COUNTIES OVERNIGHT AND
TOMORROW (WILL USE AVN DAB GUID NUMBERS FOR POPS). THINK NGM BRINGS
TOO MUCH MSTR TOO FAR N TMRW SO MAY UNDERCUT THE POPS OVER THE SWAMP
AND XTRM SERN GA.

MARINE...DONT SEE ANY SIGNIFICANT CHANGES NECESSARY TO THE MARINE
PACKAGE AS THE RIDGE ORIENTATION KEEPS A S TO SW SFC FLOW OVER THE
AREA.

AMG 71/93/70/91 1324
SSI 73/87/72/86 2324
JAX 72/93/72/92 3535
GNV 72/88/71/89 4746 05

.JAX...
.GA...NONE.
.FL...NONE.

SANDRIK

In the hours before

Special weather statement, Jun 23, 12:00 PM EDT, 3 hours 1 minute before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231630-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT FRI JUN 23 2000

A MOIST AND UNSTABLE SOUTHWEST FLOW IN COMBINATION OF A MID LEVEL
DISTURBANCE...WILL HELP TRIGGER SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. THE MOST CONCENTRATION OF STORMS WILL
BE IN NORTHEAST FLORIDA BUT SCATTERED THUNDERSTORMS ARE ALSO
EXPECTED IN SOUTHEAST GEORGIA...ESPECIALLY NEAR THE COAST.

A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE LATE THIS AFTERNOON
AND EARLY EVENING WITH LARGE HAIL AND STRONG WIND GUSTS THE MAIN
THREATS. MOST OF THE STORMS WILL PRODUCE RAINFALL AMOUNTS OF A HALF
TO ONE INCH BUT SOME OF THE STRONGER STORMS MAY PRODUCE AS MUCH AS
2 TO 3 INCHES. ALL OF THE THUNDERSTORMS WILL BE CAPABLE OF FREQUENT
DEADLY CLOUD TO GROUND LIGHTNING.

STORM SPOTTERS SHOULD BE ALERT FOR POSSIBLE ACTIVATION LATE
THIS AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 2:48 PM EDTSevere Thunderstorm WarningJAXClay27 min
Jun 23, 3:29 PM EDTSevere Thunderstorm WarningJAXSaint Johns31 min
Jun 23, 3:43 PM EDTSevere Thunderstorm WarningJAXDuval32 min
Jun 23, 3:46 PM EDTSevere Thunderstorm WarningJAXPutnam29 min
Jun 23, 4:13 PM EDTSevere Thunderstorm WarningJAXFlagler, Saint Johns32 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.